Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 12, 2011, 4:37 PM CDT for Richland County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 4:37 PM CDT (21:37 UTC)
- Expired
- Aug 12, 2011, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richland County, ND
The radar
The Aberdeen radar (KABR), 132 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 1:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KFGF 122137
SVRFGF
NDC077-122230-
/O.NEW.KFGF.SV.W.0156.110812T2137Z-110812T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
437 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 530 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
NORTH OF LIDGERWOOD...OR 26 MILES WEST OF WAHPETON...MOVING TO THE
EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WYNDMERE AROUND 445 PM CDT.
MANTADOR AROUND 505 PM CDT.
HANKINSON AND BARNEY AROUND 510 PM CDT.
SONORA...MOORETON AND GREAT BEND AROUND 530 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE GALCHUTT.
FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 11 AROUND 525 PM CDT...AND MILE MARKER 28
AROUND 530 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4600 9714 4617 9726 4628 9726 4629 9728
4634 9727 4652 9689 4609 9659
TIME...MOT...LOC 2137Z 249DEG 12KT 4616 9711
WIND...HAIL 60MPH 1.00IN
$$
SPEICHER2 follow-up statements
440
WWUS53 KFGF 122201
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
501 PM CDT FRI AUG 12 2011
NDC077-122230-
/O.CON.KFGF.SV.W.0156.000000T0000Z-110812T2230Z/
RICHLAND ND-
501 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 530 PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
WEST OF MANTADOR...OR 21 MILES WEST OF WAHPETON...MOVING TO THE
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOORETON AND GREAT BEND AROUND 520 PM CDT.
FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 18 AROUND 520 PM CDT...AND MILE MARKER 24
AROUND 525 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4602 9704 4619 9720 4629 9726 4629 9728
4633 9724 4647 9686 4609 9659
TIME...MOT...LOC 2201Z 245DEG 20KT 4619 9698
$$
SPEICHER243
WWUS53 KFGF 122231
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT FRI AUG 12 2011
NDC077-122241-
/O.EXP.KFGF.SV.W.0156.000000T0000Z-110812T2230Z/
RICHLAND ND-
531 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHLAND COUNTY IN
SOUTHEAST NORTH DAKOTA HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 4602 9704 4619 9720 4629 9726 4629 9728
4633 9724 4647 9686 4609 9659
TIME...MOT...LOC 2201Z 245DEG 20KT 4619 9698
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:09 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 12, 2:09 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 209 PM CDT FRI AUG 12 2011 .SHORT TERM... /TONIGHT THROUGH MON/ FORECAST PROBLEM OF THE DAY WILL BE SEVERE THREAT LATE THIS AFTERNOON INTO MID EVENING. CURRENT WATER VAPOR SHOWS CLOSED UPPER LOW OVER WEST CENTRAL NORTH DAKOTA. THE 12Z GFS INITIALIZED SLIGHTLY BETTER THAN THE 12Z NAM ON THE POSITION OF THE UPPER LOW...AND THE 00Z ECMWF VERIFIED VERY WELL WITH THE LOWS 12Z POSITION. THE ECMWF BECOMES THE SLOWEST SOLUTION WITH THE PASSING OF THE UPPER LOW THROUGH MY EASTERN ZONES...THUS PREFER A GFS/ECMWF BLEND FOR TIMING. CURRENT RADAR SHOWING CONVECTION ENTERING DEVILS LAKE BASIN AT THE CURRENT TIME. THE FAR NORTHEAST HAS SEEN PLENTIFUL SOLAR TODAY...AND NOTHING MORE THAN THIN CIRRUS OVER THE SOUTHERN THIRD OF THE CWA. THUS TEMPS ACROSS THE SOUTH ARE 5 TO 10 DEGREES WARMER THAN MOST OF THE CLOUDED PORTION OF THE CWA. THERE WAS ALSO A WEDGE OF MOSTLY CLEAR SKIES UP THE SHEYENNE VALLEY INTO DVL THROUGH NOONTIME...SO TEMPS IN THIS REGION HAVE ALSO CLIMBED INTO THE LOWER 70S. CURRENT SPC MOST UNSTABLE CAPES SHOW 2K J/KG JUST WEST OF RANSOM/SARGENT COUNTIES...EXTENDING UP THROUGH EDDY AND FOSTER. LATE AFTERNOON THROUGH EARLY EVENING...INSTABILITY SHOULD SHIFT EASTWARD INTO SHEYENNE AND SOUTHERN VALLEY AS UPPER LOW APPROACHES AND HEATING CONTINUES. WEAK SFC CONVERGENCE BNDRY EXTENDING FROM CENTRAL ND INTO WEST CENTRAL MN...COUPLED WITH SHARP VORT MAX MOVING INTO EASTERN ND...WILL PROVIDE SUFFICIENT LIFT DESPITE LACKING ANY 0 TO 6 KM BULK SHEAR. WILL ONLY NEED CORES FROM 23K TO 25K FOR QUARTER SIZED HAIL...SO A FEW SEVERES LATE THIS AFTN INTO EARLY EVENING ARE LIKELY. ANOTHER CONCERN WILL BE A FEW TORNADOES AS THE UPPER LOW PASSES OVER...WITH COLD CORE FUNNEL POTENTIAL IN THIS TYPE OF SETUP. SEVERE WATCH OUT FOR MOST OF EASTERN NORTH DAKOTA...WITH HAIL THE PRIMARY THREAT...THROUGH 01Z. LATEST MODEL RUNS SHOWING UPPER LOW OVER SOUTHERN VALLEY AT 06Z...AND INTO THE ALEXANDRIA AREA BY 12Z. THUS HAVE KEPT SOME POPS IN BEYOND 12Z WITH THE MODELS TRENDING SLOWER EACH RUN. SAT THROUGH MON...WITH EXCEPTION OF SOME LINGERING SHOWERS IN THE SOUTHEAST SATURDAY MORNING...EXPECT HIGH PRESSURE TO MOVE OVER THE AREA AND DOMINATE THE WEATHER PATTERN THIS WEEKEND. SHOULD GENERALLY SEE DAYTIME HIGHS IN THE MID 70S. RETURN FLOW WILL SETUP MONDAY AND TEMPS WILL NEAR THE 80 MARK. .LONG TERM... /MON NIGHT THROUGH THURSDAY/ THE EARLY PART OF THE PERIOD STILL LOOKS WET. THE MODELS ARE STILL INDICATING SURFACE LOW PRESSURE IN THE WESTERN DAKOTAS WILL PROGRESS EASTWARD AND BRING SHOWERS AND THUNDERSTORMS TO THE FA. INCREASED POPS DUE TO THIS MODEL TO MODEL CONTINUITY THROUGH THE TUESDAY TIMEFRAME. THE MODELS HAD BEEN INDICATING THAT THE SURFACE LOW PRESSURE WOULD SLOWLY MOVE THROUGH THE NORTHERN PLAINS...AS WELL AS AN UPPER LEVEL TROUGH/LOW THAT WILL MOVE EAST ALONG THE CANADIAN BORDER. HOWEVER...THE LATEST 12Z GFS AND GEM RUNS BRING THOSE FEATURES THROUGH THE NORTHERN PLAINS CONSIDERABLY FASTER THAN PREVIOUS RUNS. THOUGHT THE POPS WEDNESDAY NIGHT AND THURSDAY WERE TOO HIGH SINCE DUE TO THE DRIER GFS AND GEM...SO LOWERED POPS FOR THOSE PERIODS. DAILY HIGH TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL. && .AVIATION... VFR CIGS AND VSBYS ARE FORECASTED THROUGH SATURDAY MORNING. HOWEVER...THERE IS THE THREAT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND THROUGH THIS EVENING. IT IS DIFFICULT TO DETERMINE TIMING AND LOCATION MUCH IN ADVANCE DUE TO THE SCATTERED NATURE OF THE STORMS. WILL FORECAST TIMING AS BEST AS POSSIBLE. MVFR VSBYS AND CIGS ARE POSSIBLE IF THUNDERSTORMS DIRECTLY HIT ANY TAF SITES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SPEICHER/GROCHOCINSKI
Hazardous weather outlook, Aug 12, 2:30 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT FRI AUG 12 2011 NDZ014-015-024-026>030-038-039-049-052-053-131930- BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND- 230 PM CDT FRI AUG 12 2011 ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING. A STRONG UPPER LEVEL WAVE WILL MOVE INTO EASTERN NORTH DAKOTA THIS AFTERNOON AND RESULT IN THUNDERSTORMS ACROSS PORTIONS OF EASTERN NORTH DAKOTA. HEAVY RAIN AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-016-054-131930- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-EASTERN WALSH-WESTERN WALSH- 230 PM CDT FRI AUG 12 2011 .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS PORTIONS OF WEST CENTRAL AND NORTHWEST MINNESOTA. LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL MINNESOTA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA THIS EVENING. LARGE HAIL AND AN ISOLATED TORNADO ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS PROBABLE. SPEICHER
In the hours before
Special weather statement, Aug 12, 3:17 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 317 PM CDT FRI AUG 12 2011 NDZ029-030-122045- STEELE ND-TRAILL ND- 317 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TRAILL AND EASTERN STEELE COUNTIES UNTIL 345 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR PORTLAND...OR 35 MILES SOUTHWEST OF GRAND FORKS... MOVING TO THE SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... SHERBROOKE AROUND 345 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GROCHOCINSKI
Special weather statement, Aug 12, 3:29 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 329 PM CDT FRI AUG 12 2011 NDZ024-026-028-038-049-122130- BARNES ND-EDDY ND-GRIGGS ND-NELSON ND-RANSOM ND- 329 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM...SOUTHWESTERN NELSON...GRIGGS...SOUTHEASTERN EDDY AND WESTERN BARNES COUNTIES UNTIL 430 PM CDT... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF NEW ROCKFORD TO 31 MILES SOUTH OF JAMESTOWN...MOVING TO THE NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THE STORMS WILL BE NEAR... URBANA AROUND 355 PM CDT. WIMBLEDON AROUND 400 PM CDT. ECKELSON AROUND 410 PM CDT. SUTTON AROUND 415 PM CDT. FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH DAKOTA MILE MARKER 272 AND NORTH DAKOTA MILE MARKER 295... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGERS
Special weather statement, Aug 12, 3:52 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 352 PM CDT FRI AUG 12 2011 MNZ005-122115- ROSEAU MN- 352 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEAU COUNTY UNTIL 415 PM CDT... AT 345 PM CDT...THE PUBLIC REPORTED A FUNNEL ABOUT 7 MILES SOUTH OF ROSEAU WITHIN A LINE OF STORMS EXTENDING FROM 8 MILES EAST OF ROSEAU TO 10 MILES SOUTH OF ROSEAU...MOVING TO THE SOUTHEAST AT 5 MPH. THE ENVIRONMENT DOES NOT SUPPORT THE DEVELOPMENT OF TORNADOES...BUT PLEASE CONTINUE TO REPORT ANY FUNNEL SIGHTINGS TO YOUR LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORMS. THE STORMS WILL BE NEAR... WANNASKA AND PENCER AROUND 415 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. GROCHOCINSKI
Special weather statement, Aug 12, 4:21 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 421 PM CDT FRI AUG 12 2011 NDZ026-027-122145- GRAND FORKS ND-NELSON ND- 421 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NELSON AND SOUTHWESTERN GRAND FORKS COUNTIES UNTIL 445 PM CDT... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES WEST OF NORTHWOOD...OR 33 MILES WEST OF GRAND FORKS...MOVING TO THE WEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... LOGAN CENTER AROUND 430 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GROCHOCINSKI
Special weather statement, Aug 12, 4:25 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 425 PM CDT FRI AUG 12 2011 NDZ014-015-024-026-028-122200- BENSON ND-EDDY ND-GRIGGS ND-NELSON ND-RAMSEY ND- 425 PM CDT FRI AUG 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RAMSEY... SOUTHWESTERN NELSON...EXTREME NORTHWESTERN GRIGGS...NORTHEASTERN EDDY AND EXTREME SOUTHEASTERN BENSON COUNTIES UNTIL 500 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 13 MILES WEST OF MCVILLE...OR 31 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... TOLNA AROUND 450 PM CDT. WARWICK...STUMP LAKE AND HAMAR AROUND 500 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GROCHOCINSKI
Local storm report, Aug 12, 4:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
436 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 8 W SHERBROOKE 47.46N 97.89W
08/12/2011 E0.75 INCH STEELE ND PUBLIC
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:27 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 63 min |
| Aug 12, 2:30 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 60 min |
| Aug 12, 2:39 PM CDT | Areal Flood Advisory | FGF | Benson, Eddy | 6 hr |
| Aug 12, 3:57 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 48 min |
| Aug 12, 4:08 PM CDT | Areal Flood Advisory | FGF | Eddy | 5 hr |
| Aug 12, 4:19 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom | 34 min |
| Aug 12, 4:27 PM CDT | Areal Flood Advisory | FGF | Grand Forks, Griggs, Nelson, Steele | 6 hr |
| Aug 12, 5:28 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 47 min |
| Aug 12, 5:57 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 38 min |
| Aug 12, 6:19 PM CDT | Areal Flood Advisory | FGF | Cass | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.